Took Progesterone Cream For First time, then never got period

by Margaret
(Atlanta, Georgia, USA)

I'm 43. I started the Life Flo progesterone cream in the month of September, starting 7 days after cycle and stopping at day 26. I felt so wonderful taking the product.

Fatigue, bloat and cravings gone. But then I never got my period. To date, still no period. This is odd for me because I am consistently regular with my cycle. What do I do at this point? I don't know and it is confusing. Do I keep waiting for the cycle to eventually come or can I start taking more cream?

Comments for Took Progesterone Cream For First time, then never got period

Click here to add your own comments

Oct 20, 2011
Took Progesterone Cream For First time, then never got period
by: Wray

Hi Margaret I'm delighted the progesterone has helped you. Progesterone can upset the cycle, making it either early or late. You are now in the early stages of Peri-menopause, or about to enter it. Cycles can become very erratic. Starting the progesterone on day 7 would definitely affect the cycle. It should only be used from ovulation, for the next 12-14 days, ie for the duration of the luteal phase. This occurs in all women, irrespective of their cycle length, 12-14 days before bleeding. I only recommend using it daily if symptoms are severe enough to warrant it, and then for about 2-3 months. This ensures excess oestrogen is suppressed, and progesterone becomes the dominant hormone. Then it can be used following the cycle, we do have more info on our page How to use progesterone cream. Did any of the adverse symptoms you had before using progesterone return? If so I would recommend starting the cream again. Take care Wray

Oct 21, 2011
thank you wray
by: Margaret

Thank you Wray. Yes, my symptoms started to reappear, so it is good to know I can start taking the cream again. How many days should I take it before I stop taking it again? Do you think this will encourage my body to start it's cycle and become regular again? I'm certain the progesterone messed up my cycle. I have always been a 28 day, very regular cycle person. I started taking the cream because I sufferred from carb cravings, weight gain, fatigue, etc. It was amazing how much better it made me feel.

Oct 24, 2011
thank you wray
by: Wray

Hi Margaret I feel it might be an idea to use the progesterone daily for a month or two. Or at least until you feel stable. Your cycle has now been upset and when you stop using it your symptoms come back. It's essential to make progesterone the dominant hormone, by using it daily this will suppress the excess oestrogen you have and ensure progesterone becomes dominant. Please try this before attempting to follow your cycle again. Please make sure you use sufficient too, I recommend 100-200mg/day, but suspect you are using far less than this. If you find this lower amount helps, then by all means continue with it. But please be aware of Oestrogen Dominance, as this can occur out of the blue, particularly if using a small amount of progesterone. If it should, please increase the amount you're using. Take care Wray

Oct 24, 2011
Symptoms of taking cream
by: Anonymous

This is good information. Thank you. I would not have thought to use it continuosly for a few months if you had not mentioned. I do have a few other symptoms that seem to be appearing while taking the cream now. I have acne break outs and I look very bloated. Have you heard of this happening to people taking the cream? Does it go away in time? It would be no fun to be a permanent side affect of taking the progesterone cream.

Oct 24, 2011
Side Affects of Progesterone
by: Margaret

I had typed a comment but for some reason it didn't go through so I apologize if this message comes through twice.

That's good to know about your recommendation. I would not have thought to take it for a month or two straight.

I started back on the cream and have noticed that my skin is breaking out and I am quite bloated. Do you think this is a symptom of the oestrogen dominance that you mention, where if you are taking progesterone cream but not quite enough. You did indicate that you recommend I take a higher dosage of the progesterone cream so I will try this and see if I notice a difference. Hopefully it won't make the symptons worse.

Nov 30, 2011
Side Affects of Progesterone
by: Wray

Hi Margaret The cream you are using is low strength, and you've probably been advised to use 20-40mg/day. I think this is the reason you are having problems, please increase to the amount I recommend which is 100-200mg/day or more if symptoms are severe. By increasing it you could get Oestrogen Dominance again. If it should occur, increase the progesterone further still until it subsides. But please reduce back down again very slowly, no more than 16mg/day. Oestrogen causes water retention, hence the bloating. This indicates you are using sufficient progesterone to stimulate oestrogen, but not enough to make progesterone the dominant hormone. Progesterone is such a good diuretic it's now given via IV transfusion to TBI victims to prevent the oedema that forms after the injury. The skin breakouts are caused by testosterone, this rises before being converted into oestrogen. The conversion takes place in the thecal cells of the ovaries, the enzyme aromatase initiates the conversion. It's essential to use enough progesterone to prevent this. You might like to see this comment from Monica who used the progesterone continuously for 3 months, see here. Take care Wray

Nov 30, 2011
Updates
by: Margaret

Thank you for the helpful updated information Wray.

I did end up getting my cycle in October and then waited until day 12 to start the cream again. My cycle then came like clockwork in November. I also increased the dosage of cream. I felt fabulous when taking the cream. Skin was good. Bloat gone.

I just started the cream again - after waiting until day 12 after my cycle.

My question for you would be:

Should I be taking the cream every day for months, like Monica, even if I am getting my period. It's interesting, when my period comes, in that 12 day window while I'm waiting to re-start the cream, I get incredibly bloated and it is horrible. For example, right now, I just started back on the cream, and I can't wait for the results to kick in. I am so incredibly fatigued and bloated. I am making sure to take the dosage level you indicated.

My question would be: do you recommend that I take the cream continuously for several months and then wean down to monthly, waiting the 12 day window after my cycle or what specifically do you recommend?

Many, many thanks for your advice and guidance.




Dec 01, 2011
Updates
by: Wray

Hi Margaret Yes I would definitely recommend using it daily, through your period too. It's evident you struggle with adverse symptoms when not using it, I can see no point in needless suffering! Try this for 2-3 months, then consider stopping it. Within a day or two bleeding should occur. If no adverse symptoms occur, continue as you had been doing and follow your cycle. But if they should occur, start using the progesterone again immediately. Wait another month or two before a second attempt. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...